MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The olympus representative reported on behalf of the customer that during the therapeutic procedure, the single-use electrosurgical snare did not cauterize when used with the erbe.The cable and the erbe were changed, and the problem remained.The procedure was delayed for 15 to 20 minutes while troubleshooting was performed and there was an extension of the patient's anesthesia.There was not a clinically relevant prolongation of the procedure.The procedure was completed with another device.Related patient identifier: (b)(6).(model: sd-400u-10.Sn: (b)(6)).
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device was manufactured on june 2023 based on the provided 3-digit lot information.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the subject device could not be inspected.However, based on the results of investigation performed in the past, a likely factor causing the reported phenomenon might be the following: the connection between the plug and a cord, or a cord and the electrosurgical unit was insufficient.The target area might have contained high moisture content.(e.G.Mucus, blood) therefore, the high frequency current density has decreased.The following are the instructions for use which state: "before use, prepare and inspect the instrument and a-cord as instructed below.Inspect other equipment used with the instrument and a-cord as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument or a-cord, contact olympus.Damage or irregularity may compromise patient or user safety, pose an infection control risk, cause tissue irritation, punctures, hemorrhages, mucous membrane damage or thermal injury and may result in more severe equipment damage.Prior to use, connect the patient plate, s-cord and p-cord or s-p cord as instructed in the electrosurgical unit¿s instruction manual".Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17957717
Report Number9614641-2023-01552
Device Sequence Number17903440
Product Code FDI
UDI-Device Identifier04953170408243
UDI-Public04953170408243
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD-400U-10
Device Lot Number36V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE.
Patient SexUnknown